MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Udi : (b)(4).Concomitant medical products: item#: 189080; vngd ant stblzd brg 10x75; lot#: 290170, item#: 183033; vanguard cr ilok fem-lt 72.5; lot# :j6725460, item#: 184792; series a asymmetric pat 31x8; lot#: 416530.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been retained by the hospital for analysis.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Patient underwent original left tka on six months ago.Subsequently patient underwent a revision last month as the locking bar backed out, due to a fall when the patient passed out while working in his garage on 12 days post initial tka.The surgeon believes the patient fell perfectly to impact his poly in the exact spot to disengage the locking bar.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision to left knee removal of locking pin and poly exchange with washout, pain, notes images post fall shows locking bar migration, presented with pain and tenting of skin due to locking bar, found locking bar completely out of tibia and into soft tissue, removed locking bar and poly, both tibia and femur components found stable, no complications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: overall fit and alignment appears normal on the earlier time point images.However, on the latest time point image, there is backing out of the medial tibial bar.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET CC CRUCIATE TRAY 75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10900553
Report Number0001825034-2020-04220
Device Sequence Number11096773
Product Code JWH
UDI-Device Identifier00887868247972
UDI-Public(01)00887868247972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141234
Device Lot NumberJ6749169
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight75